MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, INC TURNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A manufacturing record review was completed and zero nonconformances were found, therefore supporting the device met material, assembly and performance specifications.A returned product evaluation was completed and the failure was confirmed as the distal tip of the turnpike was separated.In addition, the damage found to the turnpike shaft and distal section is consistent with torqueing the catheter against resistance.The ifu warns, "never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.".
 
Event or Problem Description
Physician was performing a pci angioplasty and atherectomy on a calcified lesion in the left distal circumflex.He was attempting to rotate our turnpike spiral through a tight distal lesion when the tip of the catheter broke off and was lodged into the lesion.The idea was to cross with the turnpike spiral and to switch out for the floppy rotowire to atherectomy the plaque.After the tip was lodged they aborted the atherectomy and performed an angioplasty.The tip remains in the patients distal left circ.And is resting in stable condition in the icu.The reason the patient was transferred to the unit was for observation to make certain the foreign body didn't migrate and the patient would bleed and become unstable.It is reported that the patient is in stable condition.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key7949151
Report Number2134812-2018-00070
Device Sequence Number930912
Product Code DQY
UDI-Device IdentifierM20656400
UDI-PublicM20656400
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2020
Device Model Number5640
Device Lot Number625332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2018
Initial Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1